Indiana, 2013Damaging Wind in Indiana, September 10, 2013
September 10, 2013 · NWS IND · 1 event in 1 county or zone
Thunderstorms developed in a high CAPE/low shear atmosphere on the afternoon of September 10th, as a boundary laid west to east across central Indiana. An isolated severe storm brought trees and power lines down in Rushville on September 10th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in a high CAPE/low shear atmosphere on the afternoon of September 10th, as a boundary laid west to east across central Indiana. An isolated severe storm brought trees and power lines down in Rushville on September 10th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Sep 10, 2:30 PM EST, 30 minutes earlier.
Area forecast discussion, Sep 10, 2:30 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 PM EDT TUE SEP 10 2013
.UPDATE...
THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW
&&
.SYNOPSIS...
ISSUED AT 329 PM EDT TUE SEP 10 2013
HIGH PRESSURE LEADING TO HOT TEMPERATURES WILL CONTINUE
THROUGH WEDNESDAY BUT FINALLY BREAK DOWN THEREAFTER ALLOWING COOLER
TEMPERATURES IN THE WAKE OF A COLD FRONTAL PASSAGE THURSDAY.
TEMPERATURES WILL BE COOLER THAN NORMAL FROM FRIDAY THROUGH THE
FORECAST PERIOD. THE AFOREMENTIONED COLD FRONT WILL BRING CHANCES
FOR THUNDERSTORMS TO THE AREA WEDNESDAY NIGHT AND THURSDAY.
&&
.NEAR TERM /THIS EVENING AND TONIGHT/...
ISSUED AT 329 PM EDT TUE SEP 10 2013
RADAR MOSAIC SHOWS ISOLATED STORMS ACROSS MUCH OF CENTRAL INDIANA
WITH SCATTERED STORMS IN THE SOUTHEASTERN COUNTIES NEAR SEYMOUR.
THESE DIURNALLY FORCED STORMS SHOULD CONTINUE THROUGH THE AFTERNOON
INTO THE EVENING HOURS BUT SHOULD DIE OFF WITHIN AN HOUR OR SO OF
SUNSET WITH NOTHING TO SUSTAIN THEM.
AFTER THAT THE WEATHER SHOULD BE DRY THROUGH THE NIGHT UNDER HIGH
PRESSURE. FOR LOW TEMPERATURES WENT WITH WARMER RAW CONSENSUS
NUMBERS TO BE CLOSER TO LAST NIGHTS LOWS IN THE LOWER 70S.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
ISSUED AT 329 PM EDT TUE SEP 10 2013
FORECAST FOCUS IS ON CHANCES FOR THUNDERSTORMS. MODELS ARE IN GOOD
AGREEMENT AND WILL GENERALLY USE A CONSENSUS APPROACH. MODELS
CONTINUE TO SLOW THE ARRIVAL OF THE COLD FRONT...WITH IT NOT
ARRIVING NOW UNTIL LATE WEDNESDAY NIGHT IN THE NORTHWESTERN COUNTIES
AND WORKING IT/S WAY SOUTH THROUGH THE AREA DURING THE DAY ON
THURSDAY. THE FRONT WILL SERVE AS THE MAIN FORCING MECHANISM WITH
NOT MUCH IN THE WAY OF UPPER SUPPORT EXCEPT THURSDAY MORNING/EARLY
AFTERNOON WHEN THE UPPER JET DIPS INTO NORTHERN INDIANA. MOISTURE IN
TIME HEIGHTS LOOKS DEEP ENOUGH FOR SOME PRECIPITATION AND
PRECIPITABLE WATER VALUES LOOK AROUND 150 TO 200 PERCENT OF NORMAL
FOR THIS TIME OF YEAR...BUT AREA IS VERY DRY AND STORM MOTION LOOKS
AT LEAST 20 MPH SO DON/T EXPECT TO HAVE ANY WATER PROBLEMS...EVEN
LOCALIZED ONES. SUFFICIENT INSTABILITY WILL BE AROUND FOR
THUNDERSTORMS...BUT SHEAR IS WEAK AND THUS NO EXPECTATION FOR
ORGANIZED SEVERE.
BY THURSDAY NIGHT IT STILL LOOKS LIKE THE FRONT WILL BE OUT OF THE
AREA...SO SHOULD BE ABLE TO GO DRY FOR THURSDAY NIGHT. HIGH PRESSURE
BUILDS IN FRIDAY ALONG WITH MUCH COOLER AIR IN THE WAKE OF THE FRONT
AND ON THE BACK SIDE OF THE UPPER TROUGH.
FOR TEMPERATURES GENERALLY USED A MODEL AND GUIDANCE CONSENSUS.
WEDNESDAY HIGHS SHOULD BE A COUPLE DEGREES COOLER THAN TODAY WITH A
BIT OF COOLER AT 850 MB RESULTING IN LOW TO MIDDLE 90S. 80S CAN BE
EXPECTED THURSDAY AS SOME WARMING OCCURS BEFORE FRONTAL PASSAGE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ISSUED AT 230 PM EDT TUE SEP 10 2013
MAIN FOCUS WILL BE IF AND WHEN TO ADD POPS ALONG WITH TEMPERATURES
THROUGH THE PERIOD AS COOL CANADIAN HIGH PRESSURE STARTS OFF ACROSS
THE GREAT LAKES EARLY IN THE WEEKEND AND A COLD FRONT DROPS
SOUTHEAST ACROSS CENTRAL INDIANA LATE IN THE WEEKEND.
THE 00Z ECMWF IS MORE AMPLIFIED AND SLOWER THAN THE 12Z GFS AND GEFS
AND BRINGS A SHARP UPPER TROUGH AND ASSOCIATED COLD FRONT SOUTHEAST
ACROSS CENTRAL INDIANA ON SUNDAY NIGHT. CONFIDENCE IS LOW IN WHICH
ONE IS THE BETTER SOLUTION...BUT EITHER WAY LOOKS LIKE BEST CHANCE
OF THUNDERSTORMS WILL BE SUNDAY NIGHT. EVEN...SO...CHANCES ARE NOT
VERY IMPRESSIVE...SO WILL ONLY GO WITH SLIGHT CHANCES SUNDAY NIGHT.
ANOTHER DOSE OF COOL DRY CANADIAN HIGH PRESSURE WILL SETTLE IN
BEHIND THE FRONT. THUS...BELOW NORMAL REGIONAL ALLBLEND TEMPERATURES
MOSTLY TOPPING OUT IN THE 70S LOOK GOOD. ALSO...REGIONAL ALLBLEND
OVERNIGHT LOWS MOSTLY IN THE 40S ON FRIDAY NIGHT AND MOSTLY IN THE
50S FROM SATURDAY NIGHT AND ON LOOK REASONABLE.
&&
.AVIATION /DISCUSSION FOR THE 101800Z TAF ISSUANCE/...
ISSUED AT 1240 PM EDT TUE SEP 10 2013
SHOULD ONLY SEE SCATTERED VFR DIURNAL CU THIS AFTERNOON. EXCEPT FOR
AT LAF...WOULD NOT COMPLETELY RULE OUT AN ISOLATED THUNDERSTORM OR
TWO FROM THE HEATING OF THE DAY. HOWEVER...CHANCES ARE TOO LOW TO
PUT IN THE TAFS. TONIGHT...COULD BE SOME MID CLOUDS AROUND...ON THE
BACK SIDE OF THE HIGH THAT WILL BE ACROSS THE SOUTHEASTERN STATES.
WOULD NOT RULE OUT SOME BRIEF MVFR FOG...AS WAS THE CASE THIS
MORNING. HOWEVER...ANY FOG SHOULD BE VERY BRIEF AND TOO FAR OUT TO
PUT IN THE TAFS. SHOULD SEE SOME DIURNAL CU AT IND AND BMG TOMORROW.
COLD FRONT WILL STILL BE WELL NORTHWEST OF THE TERMINALS AT THE END
OF THE TAF PERIOD...THEREFORE WINDS WILL CONTINUE FROM THE SOUTHWEST
NEAR 10 KNOTS THIS AFTERNOON...3 TO 7 KNOTS TONIGHT AND BACK UP NEAR
10 KNOTS AFTER 15Z TOMORROW.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....MK
AVIATION...MK
VISIT US AT HTTP://WWW.WEATHER.GOV/IND
FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Sep 10, 8:49 AM EST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
949 AM EDT TUE SEP 10 2013
INZ021-028>031-035>049-054>057-065-111400-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
DECATUR-
949 AM EDT TUE SEP 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
OUTLOOK: NEAR RECORD TEMPERATURES ARE EXPECTED TODAY.
HAZARDS: HEAT INDEX VALUES IN THE UPPER 90S TO 100 DEGREES.
TIMING: THIS AFTERNOON.
DISCUSSION: DRY AND HOT CONDITIONS WILL CONTINUE UNDER THE
INFLUENCE OF A LARGE UPPER LEVEL RIDGE. THIS LATE SEASON HEAT CAN
BE DANGEROUS WITH PROLONGED EXPOSURE...OR AFTER ONLY SHORT
EXPOSURE TO THOSE SUSCEPTIBLE TO HEAT ILLNESS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT AND
THURSDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED...LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. HOT
TEMPERATURES WILL CONTINUE ON WEDNESDAY WITH AFTERNOON HIGHS IN
THE LOW TO MID 90S AND HEAT INDEX VALUES APPROACHING 100.
DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL
INDIANA DURING THE MIDDLE OF THE WEEK...BRINGING CHANCES FOR
THUNDERSTORMS. UNTIL THE FRONT PASSES...HOT AND HUMID CONDITIONS
CAN BE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ051>053-060>064-067>072-111400-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
949 AM EDT TUE SEP 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
OUTLOOK: NEAR RECORD TEMPERATURES ARE EXPECTED TODAY. ISOLATED
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.
HAZARDS: HEAT INDEX VALUES IN THE UPPER 90S TO 100 DEGREES.
LIGHTNING WITH THUNDERSTORMS.
TIMING: THIS AFTERNOON FOR BOTH.
DISCUSSION: HOT CONDITIONS WILL CONTINUE UNDER THE INFLUENCE OF A
LARGE UPPER LEVEL RIDGE. THIS LATE SEASON HEAT CAN BE DANGEROUS
WITH PROLONGED EXPOSURE...OR AFTER ONLY SHORT EXPOSURE TO THOSE
SUSCEPTIBLE TO HEAT ILLNESS. THE HEAT AND HUMIDITY COULD ALLOW
ISOLATED THUNDERSTORMS TO DEVELOP IN THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT AND
THURSDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED...LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. HOT
TEMPERATURES WILL CONTINUE ON WEDNESDAY WITH AFTERNOON HIGHS IN
THE LOW TO MID 90S AND HEAT INDEX VALUES APPROACHING 100.
DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL
INDIANA DURING THE MIDDLE OF THE WEEK...BRINGING CHANCES FOR
THUNDERSTORMS. UNTIL THE FRONT PASSES...HOT AND HUMID CONDITIONS
CAN BE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
CP
In the hours before
Special weather statement, Sep 10, 2:25 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
325 PM EDT TUE SEP 10 2013
INZ064-071-072-102015-
BARTHOLOMEW-JACKSON-JENNINGS-
325 PM EDT TUE SEP 10 2013
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN BARTHOLOMEW...
NORTHEASTERN JACKSON AND JENNINGS COUNTIES UNTIL 415 PM EDT...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SEYMOUR...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SEYMOUR...
NORTH VERNON...
VERNON...
HAYDEN...
COUNTRY SQUIRE LAKES...
SCIPIO...
JONESVILLE...
AZALIA...
ELIZABETHTOWN...
GRAMMER...
BUTLERVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3899 8610 3921 8570 3920 8568 3913 8568
3913 8560 3901 8545 3879 8584
TIME...MOT...LOC 1924Z 217DEG 7KT 3891 8586
JHThunderstorm Wind, Rush
- When
- September 10, 3:00 PM EST
- Where
- Rush County, 0.69 mi S of Rushville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 39.610, -85.450
A large tree fell on a house in Rushville due to damaging thunderstorm wind gusts. Several other trees were uprooted in the area, along with damage to two homes and one apartment complex. Numerous power outages were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in New Mexico, September 10 to 17, 20131 death · $11 million · EF0 · 59 events
- Flash Flooding and Debris Flow in Utah, September 10 to 14, 2013$1.2 million · 1 in hail · 16 events
- Flash Flooding and Flood in Arizona, September 10, 2013$230,000 · 3 events
- Flash Flood in Michigan, September 10, 2013$125,000 · 1 event
- Flash Flooding and Lightning Strike in Arizona, September 10 to 14, 2013$108,000 · 3 events
- Damaging Winds in Iowa, September 10, 2013$55,000 · 70 kt wind · 2 events
- Flood in Arizona, September 10 to 11, 2013$25,000 · 1 event
- Drought in Iowa, September 10 to 30, 20138 events
- Drought in Wisconsin, September 10 to 30, 20136 events
- Drought in Texas, September 10 to 23, 20135 events
- Drought in Minnesota, September 10 to 30, 20133 events
- Hail and Damaging Wind in New York, September 10, 2013$5,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473754.